MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG INFINITY OCCIPITOCERVICAL UPPER THORACIC SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG INFINITY OCCIPITOCERVICAL UPPER THORACIC SYSTEM
Catalog Number 3604012
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Outcomes to adverse event: other - unstable neck.Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent posterior cervical fusion (pcf) from c3 to t2.Post-op, the lateral mass screws pulled out of c3, c4, and c5.This left the patient's neck unstable.The surgeon said that the patient did not fall and has been wearing a collar throughout post-op recovery.The patient will require revision surgery as a result of this event on a later date.
 
Additional Manufacturer Narrative
X-ray review results: post-op x-ray for c3-t2 (by report) fusion.There is a kyphotic deformity present in the cervical spine.All of the cervical screws have pulled out back with the c3 screw out of the bone entirely.The bottom level are not visualized.By report the cervical screws are 12 mm.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The revision surgery took place on (b)(6) 2020.The revision surgery went well, and the surgeon was able to anchor new screws for a stronger construct.We have not heard of any complications since the revision.

Brand Name
INFINITY OCCIPITOCERVICAL UPPER THORACIC SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9754833
Report Number1030489-2020-00215
Device Sequence Number11229041
Product Code KWP
UDI-Device Identifier00643169554627
UDI-Public00643169554627
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K163375
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3604012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age56 YR